Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Jun 15, 2021, 5:48 PM EDT for Aroostook County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 15, 2021, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Caribou, ME
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 139 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WWUS81 KCAR 152148
SPSCAR
Special Weather Statement
National Weather Service Caribou ME
548 PM EDT Tue Jun 15 2021
MEZ001-002-152230-
Northeast Aroostook-Northwest Aroostook-
548 PM EDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AROOSTOOK
COUNTY...
At 548 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Kent to near Cross Lake to near
Eagle Lake. Movement was east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Kent, Madawaska, Van Buren, Eagle Lake, Frenchville, New Canada,
Lille, Madawaska Lake, Cross Lake, Wallagrass, Grand Isle, Stockholm,
Winterville, Hamlin, Westmanland, Sinclair, Daigle, Guerette, Soldier
Pond and Saint Agatha.
This includes the following highways...
US Highway 1 between Van Buren and Fort Kent.
State Highway 11 Winterville and near Fort Kent.
Heavy downpours may cause ponding of water on roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4736 6823 4734 6821 4733 6816 4729 6812
4720 6795 4717 6794 4714 6791 4705 6804
4695 6859 4711 6858 4723 6867 4724 6861
4729 6858 4730 6847 4728 6846 4729 6838
4734 6838 4736 6836
TIME...MOT...LOC 2148Z 250DEG 23KT 4728 6850 4711 6840 4697 6852
$$
SinkoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:42 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 15, 3:42 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Caribou ME 342 PM EDT Tue Jun 15 2021 .SYNOPSIS... Low pressure tracking north of the area tonight will bring a cold front across the region overnight. After an upper level trough slowly moves across northern Maine Wednesday and Thursday, high pressure will build in for Friday. Low pressure from the Great Lakes will approach Saturday and track across the region Sunday. && .NEAR TERM /THROUGH WEDNESDAY/... Latest radar ref imagery shows two broken ln of cnvctn, with the first ovr NW ME ahead of a weakening cold front and a second ahead of a stronger secondary cold front ovr Ern QB just W of the St Lawrence rvr vly. Max MUCAPEs of 500-1000j/kg ahead of the first cnvctv ln will cont to provide enough instabilty for isold to sct thunder with relatively low tops msly facilitating heavy downpours rather than strong winds or hail, with stronger winds alf closer to the 6km agl, but higher stm tops could result in one or two stms capable of these elements. Otherwise, tstm potential will wind down by late eve with the loss of SBCAPE followed by the back edge of shwrs exiting E across the NB border late tngt following the passage of the secondary cold front. Moist sfc-blyr conditions from recent rnfl could result in patchy fog later tngt spcly E Cntrl and Downeast areas before blyr winds increase from the NW behind the secondary cold front by daybreak Otherwise, skies will begin ptly to msly sunny, with some increase in cldnss across the N as an upper lvl trof axis associated with an upper low just N of our FA apchs durg the aftn hrs with isold to sct lgt rn shwrs, with max SBCAPE xpctd to be less then 200J/Kg durg the mid to late aftn hrs. Low lvl cold advcn with a brisk NW breeze will keep hi temps Fri below seasonal norms. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... The stationary low pressure system to the north of the state will continue to spin through Wednesday night. Moisture associated with the system will wrap around the occlusion, allowing for continues rain showers in the north through Thursday. Expect another night of temps slightly below normal and the possibility of patchy fog for the coast and lower terrain. By Thursday, the stationary low starts to move N towards the waters, taking the rest of the rain with it. Though clouds are expected to remain in the north for the day, keeping temperatures in the mid 60s. The south should expect mostly sunny skies with drier air and temps in the 70s. The upper level ridge begins to build into the region on Thursday evening and into the night. Clearing skies and light winds will allow for cooler temps and patchy fog to form again in the coastal areas and low terrain. The ridge will begin to break down on Friday afternoon with the approach of the next low pressure system. SW winds should increase, allowing temps to climb into the 80s. Expect the return of clouds and rain showers by late afternoon. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The next low pressure system will approach the region Friday night, increasing the likelihood of rain showers for the entire region. Expect near normal min temps for the night. By Saturday, the low pressure system will make its way east towards the state, continuing with rain showers. Much like the previous forecast discussion, the weekend forecast is dependent on the potential tropical cyclone development in the Gulf of Mexico. There is the potential for moisture to be entrained from this tropical system and this will determine how much QPF will fall across the area over the weekend, along with the possibility of any heavy rainfall. Nevertheless, the frontal boundary should make its way into the state Saturday with the possibility of thunderstorms ahead of the front. Then make its way through the state by Saturday night and into Sunday. The next system should make its way from the west Monday night, however, the model lose agreement during this time, so confidence is low on timing. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... NEAR TERM: Tngt...Mainly MVFR clgs and attms vsbys with shwrs and isold to sct tstms mainly this eve for our TAF sites. Brief IFR conditions possible in heavy downpours til late eve. Otherwise, clgs will improve VFR late tngt at most TAF sites with intermittent patchy IFR clgs/vsbys possibly lingering into the late ngt spcly KHUL swrd. Lgt winds, xcpt near tstms. Wed...VFR all TAF sites, xcpt possible intermittent MVFR clgs at KFVE durg morn. Lgt aftn shwrs possible across Nrn TAF sites. Lgt to Mdt NW winds. SHORT TERM: Wed night-Thu...Mainly VFR. MVFR possible over northern terminals each afternoon in showers. WNW 5-15kts. Thu night-Fri...VFR. SW 5-10kts. Fri night-Sat...MVFR and localized IFR in showers and thunderstorms. S 5-10kts gusting to 15kts Sat afternoon. Sat night-Sun...Mainly VFR, possible MVFR with showers. S winds becoming W winds 5-10 kts Sun afternoon. && .MARINE... NEAR TERM: Winds and seas will remain below SCA criteria through Wed. Patchy to areas of fog are expected through tngt with intermittent showers and patchy drizzle. Kept close to blended model guidance for fcst wv hts. The primary wave group will continue to be a south to southeast swell with a period between 7 to 10 sec. SHORT TERM: Seas and winds below SCA levels through the end of the week. Seas and winds will be at marginal levels Sat morning. Visibility restrictions in patchy fog Wed morning. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...LaFlash Long Term...LaFlash Aviation...VJN/LaFlash Marine...VJN/LaFlash
Hazardous weather outlook, Jun 15, 3:17 AM EDT, 14 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 317 AM EDT Tue Jun 15 2021 MEZ001>006-010-011-015>017-029>032-160730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 317 AM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Showers will continue today with scattered thunderstorms developing this afternoon into the evening. Thunderstorms will be slow moving and capable of producing heavy rainfall. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-160730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 317 AM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 15, 3:07 PM EDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Caribou ME 307 PM EDT Tue Jun 15 2021 MEZ001-151930- Northwest Aroostook- 307 PM EDT Tue Jun 15 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL AROOSTOOK COUNTY... At 307 PM EDT, radar indicated strong thunderstorms were located along a line extending from 12 miles east of Saint Pamphile to near Clayton Lake. Movement was northeast at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with these storms. These storms will remain over mainly rural areas of west central Aroostook County. Heavy downpours may cause ponding of water on roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4699 6930 4670 6929 4664 6955 4689 6953 TIME...MOT...LOC 1907Z 245DEG 12KT 4686 6947 4668 6950 Sinko
Special weather statement, Jun 15, 3:43 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Caribou ME
343 PM EDT Tue Jun 15 2021
MEZ001-152015-
Northwest Aroostook-
343 PM EDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AROOSTOOK COUNTY...
At 342 PM EDT, a strong thunderstorm was located near Nine-mile
Bridge, or 8 miles south of Saint Pamphile, moving northeast at 20
mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Saint Pamphile and Nine-mile Bridge.
Heavy downpours may cause ponding of water on roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4681 6989 4697 6972 4685 6945 4667 6969
4678 6991
TIME...MOT...LOC 1942Z 215DEG 18KT 4679 6974
SinkoSpecial weather statement, Jun 15, 4:06 PM EDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Caribou ME 406 PM EDT Tue Jun 15 2021 MEZ001-152045- Northwest Aroostook- 406 PM EDT Tue Jun 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AROOSTOOK COUNTY... At 405 PM EDT, a strong thunderstorm was located near Saint Pamphile, moving northeast at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Saint Pamphile. Heavy downpours may cause ponding of water on roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4698 6930 4676 6965 4687 6983 4711 6958 TIME...MOT...LOC 2005Z 222DEG 21KT 4688 6968 Sinko
Special weather statement, Jun 15, 4:57 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Caribou ME
457 PM EDT Tue Jun 15 2021
MEZ001-152130-
Northwest Aroostook-
457 PM EDT Tue Jun 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL AROOSTOOK
COUNTY...
At 456 PM EDT, a strong thunderstorm was located 7 miles east of
Allagash, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fort Kent, Eagle Lake, Deboullie Mountain, New Canada, Allagash
Township, Wallagrass, Winterville, Saint Francis and Saint John.
This includes State Highway 11 between Eagle Lake and Wallagrass.
Heavy downpours may cause ponding of water on roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4708 6848 4692 6887 4712 6904 4718 6891
4718 6888 4722 6881 4722 6876 4724 6871
TIME...MOT...LOC 2056Z 234DEG 21KT 4709 6888
SinkoSpecial weather statement, Jun 15, 5:25 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Caribou ME
525 PM EDT Tue Jun 15 2021
MEZ001-002-152200-
Northeast Aroostook-Northwest Aroostook-
525 PM EDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL AROOSTOOK
COUNTY...
At 525 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Kent to near Eagle Lake to 7
miles northeast of Fish River Lake. Movement was northeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Kent, Madawaska, Eagle Lake, Frenchville, New Canada, Cross
Lake, Madawaska Lake, Wallagrass, Winterville, Westmanland, Sinclair,
Daigle, Guerette, Soldier Pond, Saint Agatha and Saint John.
This includes the following highways...
US Highway 1 between Madawaska and Fort Kent.
State Highway 11 between Winterville and Fort Kent.
Heavy downpours may cause ponding of water on roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4736 6831 4720 6822 4696 6831 4682 6886
4706 6868 4722 6880 4724 6872 4724 6861
4729 6858 4728 6854 4730 6851 4730 6847
4728 6843 4729 6838 4735 6837 4736 6835
TIME...MOT...LOC 2125Z 246DEG 31KT 4720 6868 4709 6860 4692 6870
SinkoSpecial weather statement, Jun 15, 5:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Caribou ME
548 PM EDT Tue Jun 15 2021
MEZ001-002-152230-
Northeast Aroostook-Northwest Aroostook-
548 PM EDT Tue Jun 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AROOSTOOK
COUNTY...
At 548 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Kent to near Cross Lake to near
Eagle Lake. Movement was east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Kent, Madawaska, Van Buren, Eagle Lake, Frenchville, New Canada,
Lille, Madawaska Lake, Cross Lake, Wallagrass, Grand Isle, Stockholm,
Winterville, Hamlin, Westmanland, Sinclair, Daigle, Guerette, Soldier
Pond and Saint Agatha.
This includes the following highways...
US Highway 1 between Van Buren and Fort Kent.
State Highway 11 Winterville and near Fort Kent.
Heavy downpours may cause ponding of water on roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4736 6823 4734 6821 4733 6816 4729 6812
4720 6795 4717 6794 4714 6791 4705 6804
4695 6859 4711 6858 4723 6867 4724 6861
4729 6858 4730 6847 4728 6846 4729 6838
4734 6838 4736 6836
TIME...MOT...LOC 2148Z 250DEG 23KT 4728 6850 4711 6840 4697 6852
SinkoThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:33 PM EDT | Special Weather Statement | CAR | 27 min | |
| Jun 15, 2:51 PM EDT | Special Weather Statement | CAR | 24 min | |
| Jun 15, 3:07 PM EDT | Special Weather Statement | CAR | 23 min | |
| Jun 15, 3:43 PM EDT | Special Weather Statement | CAR | 32 min | |
| Jun 15, 4:06 PM EDT | Special Weather Statement | CAR | 39 min | |
| Jun 15, 4:57 PM EDT | Special Weather Statement | CAR | Aroostook | 33 min |
| Jun 15, 5:25 PM EDT | Special Weather Statement | CAR | Aroostook | 35 min |
| Jun 15, 6:28 PM EDT | Special Weather Statement | CAR | Aroostook | 47 min |
| Jun 15, 7:10 PM EDT | Special Weather Statement | CAR | Aroostook | 35 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.